Alert archive / Virginia / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this red flag warning at Apr 7, 2010, 9:44 AM EDT for 4 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Apr 7, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 9:44 AM EDT (13:44 UTC)
- In effect from
- Apr 7, 2010, 12:00 PM EDT
- Expired
- Apr 7, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, Rockbridge County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WWUS81 KRNK 071344 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 944 AM EDT WED APR 7 2010 ...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON... .DRIER AIR REMAINS IN PLACE OVER THE HIGHLANDS THIS MORNING AND A SOUTHWEST FLOW AROUND HIGH PRESSURE WILL KEEP TEMPERATURES WARM THIS AFTERNOON. THIS WILL ALLOW HUMIDITIES TO DROP DOWN INTO THE UPPER TEENS ABOVE 2500 FEET...AS SOUTHWEST WINDS GUST TO 25 MPH. VAZ019-020-072145- /O.NEW.KRNK.FW.W.0002.100407T1600Z-100408T0000Z/ ALLEGHANY VA-BATH- 944 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH 15 TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO 15 MPH ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG THE RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
316 WWUS81 KRNK 071650 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1250 PM EDT WED APR 7 2010 ...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON... .DRIER AIR REMAINS IN PLACE OVER THE AREA AND A SOUTHWEST FLOW AROUND HIGH PRESSURE WILL KEEP TEMPERATURES WARM THIS AFTERNOON. THIS WILL ALLOW HUMIDITIES TO DROP DOWN INTO THE UPPER TEENS FOR ELEVATIONS ABOVE 2500 FEET...AS SOUTHWEST WINDS GUST TO 25 MPH. VAZ023-024-WVZ042>045-080000- /O.EXA.KRNK.FW.W.0002.000000T0000Z-100408T0000Z/ BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1250 PM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH 15 TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO 15 MPH ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG THE RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VAZ019-020-080000- /O.CON.KRNK.FW.W.0002.000000T0000Z-100408T0000Z/ ALLEGHANY VA-BATH- 1250 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH 15 TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO 15 MPH ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG THE RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 7:23 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 7, 7:23 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 723 AM EDT WED APR 7 2010 .SYNOPSIS... HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL KEEP RECORD TO NEAR RECORD WARMTH ACROSS THE REGION THROUGH TONIGHT. A COLD FRONT WILL MOVE EAST THROUGH THE AREA LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE FRONT WILL BE PRECEDED AND ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. A RETURN TO SHARPLY COOLER AND MORE SEASONABLE WEATHER IS EXPECTED BEHIND THE FRONT ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... STRONG RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE SOUTHEASTERN STATES WILL BEGIN TO SLOWLY WEAKEN TODAY AS ENERGY EJECTED FROM THE DEEP TROUGH IN THE CENTRAL PLAINS RIDES UP OVER THE RIDGE. THE UPPER RIDGE OVER THE REGION SHOULD PROHIBIT DEEP CONVECTION THROUGH TONIGHT. THE AIRMASS REMAINS DRY...SO THE ONLY CLOUD COVER WILL BE HIGH CLOUDS SPREADING OVER THE RIDGE. SHOULD BE ENOUGH SUN TO REALIZE MAX HEATING TEMPS FROM THE AIRMASS. HOWEVER...MODELS SHOW THAT THE WARMEST AIR IS PASSING TO OUR EAST EARLY THIS MORNING...SO HIGHS TODAY WILL LIKELY NOT BE QUITE AS WARM AS YESTERDAY. THINK THE MODELS ARE OVERDOING THE RELATIVE "COOLING" AT 850 MBS...SO AM STILL FORECASTING RECORD TEMPS AT BLUEFIELD AND BLACKSBURG...NEAR RECORD TEMPS IN THE EAST. SEE THE CLIMATE SECTION BELOW FOR DETAILS. LOWS SO FAR THIS MORNING HAVE BEEN QUITE WARM FOR APRIL. LOWS WILL ALSO BE MILD TONIGHT WITH A STRONG SOUTHWEST MIXING WIND. RECORD HIGH MINIMUM TEMPERATURES ARE POSSIBLE AT BLUEFIELD AND DANVILLE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... MODELS ARE COMING INTO A LITTLE BETTER AGREEMENT ON TIMING OF THE COLD FRONTAL PASSAGE. THE ECMWF HAS SPED UP SOME...AND THE GFS IS A LITTLE SLOWER. THE NAM IS A FAST OUTLIER. SO HAVE SLOWED DOWN THE ARRIVAL OF THE COLD FRONT ON THURSDAY. WENT WITH A BLEND OF NAM/SREF AND CONTINUITY FOR POPS. EXPECT MOISTURE TO INCREASE WITH THE SOUTHWEST FLOW AHEAD OF THE FRONT. WENT WITH SHOWERS IN THE MORNING THURSDAY FOLLOWED BY THUNDERSTORMS...SOME POSSIBLY SEVERE...THURSDAY AFTERNOON. WITH IMPRESSIVE SHEAR FROM A WEST- SOUTHWEST LOW LEVEL JET...THE KEY TO SEVERE THUNDERSTORMS THURSDAY WILL BE THE AMOUNT OF INSTABILITY. THINK THERE WILL BE GOOD MOISTURE TRANSPORT FROM THE GULF...AND EXPECT DEWPOINTS TO BE AT LEAST IN THE 50S. WITH SLOWER TIMING OF FRONT WENT WITH SLIGHTLY WARMER HIGHS IN THE SOUTHEAST THURSDAY AS WELL. SB CAPES OF AROUND 1000 J/KG AS DEPICTED BY THE NAM ARE REASONABLE. MID LEVEL LAPSE RATES ARE NO IMPRESSIVE...BUT THE SHEAR ALONE SHOULD BE ENOUGH TO GENERATE LINES OF CONVECTION WITH A CHANCE FOR STRONGER STORMS TO PRODUCE DAMAGING WINDS. WILL CONTINUE TO HIGHLIGHT THE POSSIBILITY OF SEVERE THUNDERSTORMS IN THE HWO. THERE COULD BE SOME LINGERING SHOWERS/THUNDERSTORMS IN THE WESTERN ZONES IN THE WAKE OF THE FRONT AS BUFKIT SOUNDINGS SHOW SOME LOW LEVEL MOISTURE IN PLACE WITH SOME INSTABILITY PRESENT. WITH THE UPPER TROUGH SWINGING THROUGH ON FRIDAY...COOLER AIR WILL FILTER IN THUS LOWERING TEMPERATURES ACROSS THE COUNTY WARNING AREA TO SLIGHTLY BELOW SEASONAL NORMS FRIDAY. ELECTED TO GO WITH THE ADJMET FOR HIGHS ON FRIDAY WITH READINGS FROM AROUND 50 DEGREES IN THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST. HIGH PRESSURE BUILD IN FROM THE WEST ON FRIDAY NIGHT AND SPREAD ACROSS CWA ON SATURDAY. FRIDAY NIGHT WILL BE QUITE COLD WITH READINGS FROM THE LOWER 30S IN THE WEST TO AROUND 40 IN THE EAST. KEPT HIGHS SATURDAY FROM THE UPPER 50S IN THE NORTHWEST TO THE MID 60S IN THE PIEDMONT. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD IN FOR THE WEEKEND IN THE WAKE OF THE COLD FRONT. MODELS INDICATE THE HIGH REMAINING OVER THE REGION THROUGH THE BIGGEST PART OF THE WEEK. WEATHER IS EXPECTED TO BE DRY AND TEMPERATURES WILL MODERATE NEAR TO ABOVE NORMAL FOR THE PERIOD. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. ANY CIGS THROUGH TONIGHT WILL BE SCT TO BKN HIGH CLOUDS. THE MAIN AVIATION CONCERN WILL BE FAIRLY STRONG AND GUSTY WEST TO SOUTHWEST SURFACE WINDS THROUGH THE PERIOD IN THE MTNS...AND DURING THE PEAK HEATING PART OF THE DAY ELSEWHERE. AFTERNOON SFC WINDS WILL LIKELY INCREASE TO AROUND 15 KNOTS AT ALL TAF SITES...WITH GUSTS UP TO 25 KNOTS POSSIBLE. ON THURSDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT. THIS FRONT WILL MOVE THROUGH THE REGION THURSDAY EVENING...SO THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL LIKELY BE FROM THURSDAY AFTERNOON IN THE MTNS INCLUDING BLF AND LWB...INTO THURSDAY EVENING ALONG AND EAST OF THE BLUE RIDGE...INCLUDING ROA...LYH AND DAN. A PERIOD OF MVFR CONDITIONS IS LIKELY AS THE FRONT MOVES THROUGH...WITH A CHANCE FOR BRIEF IFR CONDITIONS. SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH HAIL OR HIGH WINDS. THE FRONT SWINGS EAST OF THE AREA FRIDAY...WITH NORTHWEST WINDS LEAVING UPSLOPE MVFR/IFR CIGS ACROSS THE SE WVA SITES AND VFR ELSEWHERE FRIDAY/FRIDAY NIGHT. HIGH PRESSURE BUILDS IN WITH VFR ACROSS THE ENTIRE REGION FOR THE WEEKEND. && .FIRE WEATHER... SMALL WILDFIRES POPPED UP TUESDAY EVENING...ESPCLY IN THE VA HIGHLANDS REGION AS A RESULT OF GOOD DRYING DURING THE DAY AFTER LIGHTNING STRIKES MONDAY NIGHT. MORE REKINDLING IS POSSIBLE TODAY AS DRY/BREEZY CONDITIONS WILL PERSIST AND STRONG WEST TO SOUTHWEST WINDS ALOFT KEPT MOST AREAS MIXED OVERNIGHT WITH POOR HUMIDITY RECOVERY. THE POCKET OF MUCH DRIER AIR WHICH MIXED TO THE SFC IN THE MTNS TUESDAY AFTERNOON...REMAINS OVER THE REGION. HOWEVER...THERE IS UPSTREAM MOISTURE POISED TO MOVE INTO THE AREA ON MORE OF A SOUTHWEST FLOW TODAY. THE RELATIVE HUMIDITY WILL NOT BE QUITE AS LOW AS TUESDAY AFTERNOON...BUT STILL IN THE 20S. SUSTAINED SOUTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED DURING THE AFTERNOON...WITH GUSTS TO 25 MPH POSSIBLE...EVEN INTO THE PIEDMONT. THE FIRE DANGER REMAINS HIGH TO VERY HIGH ACROSS THE AREA...AND WITH THESE WEATHER CONDITIONS ANY WILDFIRE MAY EXHIBIT ACTIVE OR ERRATIC FIRE BEHAVIOR. THE SPS/FIRE DANGER STATEMENT WILL BE CONTINUED INTO TODAY. AT THIS POINT...THE WINDS LOOK TO BE A LITTLE BELOW OUR RED FLAG CRITERIA. && .CLIMATE... HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP UNSEASONABLY WARM AIR IN PLACE THROUGH TONIGHT. TEMPERATURE RECORDS TODAY FOR THE FOLLOWING LOCATIONS...BCB..BLACKSBURG...BLF..BLUEFIELD... DAN..DANVILLE...LYH..LYNCHBURG...ROA..ROANOKE. APRIL 7TH HIGHMAX ... HIGHMIN BCB 79/2006 ... 54/1986 BLF 79/2000 ... 59/2001 DAN 90/1967 ... 62/1967 LYH 90/1929 ... 65/1942 ROA 91/1929 ... 62/2001 && .EQUIPMENT... KFCX RADAR IS OTS...BAD ELEVATION MOTOR. PART IS ON ORDER WITH AN ETA OF WEDNESDAY AFTERNOON. ONCE THE PART ARRIVES...TECHS PLAN TO WORK INTO THE EVENING WEDNESDAY TO GET US BACK ON LINE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ SHORT TERM...KK LONG TERM...REB AVIATION...JJ FIRE WEATHER... CLIMATE... EQUIPMENT...
Hazardous weather outlook, Apr 7, 4:50 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT WED APR 7 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS AND ANOTHER DAY OF NEAR RECORD HEAT WILL BRING AN INCREASED FIRE DANGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT BEGINNING IN THE AFTERNOON...AND CONTINUING INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
In the hours before
Special weather statement, Apr 7, 4:42 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT WED APR 7 2010 WVZ042>045-071600- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 442 AM EDT WED APR 7 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION OF FORESTRY... FIRE DANGER ACROSS MUCH OF WEST VIRGINIA REMAINS HIGH TO VERY HIGH. THIS IN COMBINATION WITH LOW RELATIVE HUMIDITIES...GUSTY SOUTHWESTERLY WINDS...AND RELATIVELY DRY FUELS ACROSS PARTS OF THE STATE WILL FURTHER ENHANCE THE FIRE DANGER TODAY. RELATIVE HUMIDITY RECOVERY HAS BEEN POOR INTO EARLY THIS MORNING... ESPECIALLY IN HIGHER ELEVATIONS. RELATIVE HUMIDITY LEVELS WILL ONCE AGAIN DROP TO 25 PERCENT OR LOWER FOR SEVERAL HOURS THIS AFTERNOON. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. WEST VIRGINIA STATE LAW PROHIBITS DEBRIS BURNING FROM 7 AM TO 4 PM DURING THE MONTHS OF MARCH...APRIL...AND MAY. VAZ007-009>020-022>024-032>035-043>047-058-059-071600- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 442 AM EDT WED APR 7 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE VIRGINIA DEPARTMENT OF FORESTRY AND THE NATIONAL FOREST SERVICE... FIRE DANGER REMAINS HIGH TO VERY HIGH IN SOUTHERN AND SOUTHWEST VIRGINIA. SMALL WILDFIRES POPPED UP TUESDAY EVENING...MAINLY IN THE ALLEGHANY HIGHLANDS REGION...AS A RESULT OF GOOD DRYING DURING THE DAY TUESDAY AFTER LIGHTNING STRIKES MONDAY NIGHT. MORE REKINDLING IS POSSIBLE TODAY AS DRY AND BREEZY CONDITIONS WILL PERSIST. RELATIVE HUMIDITY RECOVERY HAS BEEN POOR INTO EARLY THIS MORNING...ESPECIALLY IN HIGHER ELEVATIONS. RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 25 PERCENT OR LOWER FOR SEVERAL HOURS THIS AFTERNOON. THE DRY AND UNSEASONABLY WARM WEATHER...IN CONJUNCTION WITH GUSTY SOUTHWESTERLY WINDS WILL FURTHER ENHANCE THE ONGOING FIRE DANGER. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. FROM FEBRUARY 15 THROUGH APRIL 30...VIRGINIA STATE LAW PROHIBITS OPEN AIR BURNING BEFORE 4 PM WITHIN 300 FEET OF WOODS...OR DRY GRASS WHICH CAN CARRY THE FIRE INTO THE WOODS. NCZ001>006-018>020-071600- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE 442 AM EDT WED APR 7 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE... FIRE DANGER REMAINS HIGH TO VERY HIGH IN WESTERN NORTH CAROLINA. ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN WEDNESDAY...ALONG WITH LOW RELATIVE HUMIDITY LEVELS. RELATIVE HUMIDITY RECOVERY HAS BEEN POOR INTO EARLY THIS MORNING...ESPECIALLY IN HIGHER ELEVATIONS. RELATIVE HUMIDITY LEVELS WILL ONCE AGAIN DROP TO 25 PERCENT OR LOWER FOR SEVERAL HOURS THIS AFTERNOON. THE DRY AND UNSEASONABLY WARM WEATHER...IN CONJUNCTION WITH GUSTY SOUTHWESTERLY WINDS...WILL FURTHER ENHANCE THE ONGOING FIRE DANGER. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. IF YOU SEE A BRUSH OR GRASS FIRE...REPORT IT TO YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.
Nearby
Red Flag Warnings in Virginia, 2010Red Flag Warnings in West Virginia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.